MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. SIMPULSE SOLO SUCTION IRRIGATOR; LAVAGE, JET

DAVOL INC., SUB. C.R. BARD, INC. SIMPULSE SOLO SUCTION IRRIGATOR; LAVAGE, JET
Catalog Number 0067700
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the subject product has not been made available for evaluation.Based on the available information and without a sample to evaluate, we are unable to determine the root cause of the reported grease seeping from the hand piece.If additional event information is obtained, or if the sample is returned for evaluation, this report will be updated.A review of the manufacturing records was performed for the subject lot and found that the lot was manufactured to specification.To date this is the only reported complaint for this production lot of 1200 units released for distribution in december of 2018.
 
Event or Problem Description
It was reported by the user facility that what was described as grease was allegedly seeping out from the hand piece of the simpulse solo irrigator.The scrub nurse identified the issue when she picked up the product for during set up.She was able to replace it with a new item to use in the case and the subject product was not used on the patient.No patient impact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
To date, the subject product has not been made available for evaluation.Based on the available information and without a sample to evaluate, we are unable to determine the root cause of the reported grease seeping from the hand piece.If additional event information is obtained, or if the sample is returned for evaluation, this report will be updated.A review of the manufacturing records was performed for the subject lot and found that the lot was manufactured to specification.To date this is the only reported complaint for this production lot of (b)(4) units released for distribution in december of 2018.Addendum per sample evaluation: a visual evaluation of the subject product was performed.A small amount of the white food grade grease used in the manufacturing process is visible on the trigger.The device was opened to observe the grease placement inside of the handle.Grease was noted to be in the proper locations and was not applied in excess.The white food grade grease is applied during multiple steps in the manufacturing process.The grease is found to have been transferred to the trigger during one of these processes.Root cause is manufacturing related.

Brand Name
SIMPULSE SOLO SUCTION IRRIGATOR
Common Device Name
LAVAGE, JET
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8519947
Report Number1213643-2019-03053
Device Sequence Number1474639
Product Code FQH
UDI-Device Identifier00801741000379
UDI-Public(01)00801741000379
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K942886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Catalogue Number0067700
Device Lot NumberJUCYF347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer05/17/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1